Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 166, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 1994, 4:03 AM CDT for Pawnee County, Oklahoma. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1994, 4:03 AM CDT (09:03 UTC)
- Expired
- May 7, 1994, 4:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 070904 SVRTUL OKC117-070930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 403 AM CDT SAT MAY 7 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...PAWNEE COUNTY AT 403 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM 5 MILES WEST SOUTHWEST OF RALSTON. THE STORM WAS MOVING EAST AT 30 MPH. RALSTON IS IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. V
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:44 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 6, 11:44 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT FRI MAY 6 1994 WILL UPDATE ZNS TO ADD SVR TO SRN ZNS INCLUDED IN TOR WATCH. ALSO WILL CANCELL FFA AS WX IS CONFINED TO TWO CLUSERS OF STORMS THAT ARE MOVING AT ARND 20 MPH...SO THREAT FOR HVY RAINS HAVE LESSENED. .TUL...NONE.
In the hours before
Local storm report, May 7, 2:45 AM CDT, 1 hour 18 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
245 AM CDT SAT MAY 7 1994
...STORM REPORTS FROM FRIDAY EVENING MAY 6TH AND EARLY THIS MORNING
MAY 7TH...
...CORRECT CST TO CDT...
TIME(CDT) COUNTY EVENT
613 PM WASHINGTON TORNADO 3 MILES SOUTH OF COPAN.
610 PM NOWATA LARGE TREE LIMBS DOWN IN NOWATA.
630 PM WASHINGTON TORNADO 1 MILE EAST OF COPAN.
715 PM OSAGE GOLFBALL SIZE HAIL 1 MILE WEST OF BURBANK
721-725PM OSAGE TORNADO PATH 2-3 MILES LONG AND 200 YARDS
WIDE FROM SOUTH END OF KAW DAM EXTENDING
EAST-SOUTHEASTWARD. THREE MOBIL HOMES
DESTROYED...10 MOBILE HOMES DAMAGED.
OTHER FRAME HOMES HAD ROOF DAMAGE.
NUMEROUS POWER LINES AND TREES ALSO
DOWN.
726 PM OSAGE TORNADO 10 MILES WEST OF BURBANK.
729 PM OSAGE WINDS TO 70 MPH 8 MILES SOUTHEAST OF
PONCA CITY.
730 PM OSAGE PENNY SIZE HAIL IN BURBANK.
730 PM OSAGE TORNADO 7 MILES WEST-SOUTHWEST OF
BURBANK.
739 PM OSAGE GOLFBALL SIZE HAIL IN BURBANK.
808 PM OSAGE TORNADO 8 MILES NORTHWEST OF RALSTON.
810 PM NOWATA GOLFBALL SIZE HAIL IN NOWATA.
820 PM ROGERS DIME SIZE HAIL NEAR CLAREMORE.
837 PM PAWNEE TORNADO 7 MILES NORTH-NORTHWEST OF
PAWNEE.
845 PM PAWNEE TORNADO OVER HIGHWAY 18 NORTH OF PAWNEE.
853 PM PAWNEE TRANSFORMERS DAMAGED BY WINDS 5 MILES
NORTH OF PAWNEE. 80-100 MPH WINDS NEAR
JUNCTION OF HIGHWAYS 18 AND 15. TREE AND
SIGN DAMAGE.
900 PM NOWATA BASEBALL SIZE HAIL IN NOWATA.
910 PM PAWNEE 5-6 MILES NORTHWEST OF PAWNEE.
915 PM PAWNEE QUARTER SIZE HAIL 4 MILES WEST OF
CLEVELAND.
930 PM PAWNEE SOFTBALL SIZE HAIL AND 60-70 MPH WINDS
NEAR MERRAMAC. 2-3 MILES OF POWER POLES
DOWN 5-8 MILES NORTH OF PAWNEE.
952 PM CREEK TORNADO 4 MILES WEST OF OILTON.
1009 PM CREEK BASEBALL SIZE HAIL NEAR OILTON.
1017 PM CREEK BASEBALL SIZE HAIL 7 MILES SOUTH OF
OILTON.
1019 PM CREEK TORNADO NEAR DRUMWRIGHT.
1025 PM CREEK TREES DOWN AND QUARTER SIZE HAIL IN
DRUMWRIGHT.
1032 PM CREEK BASEBALL SIZE HAIL IN DRUMWRIGHT.
1042 PM CREEK GOLFBALL SIZE HAIL NEAR SHAMROCK.
1043 PM CREEK GOLFBALL SIZE HAIL NEAR DEPEW.
1054 PM CREEK GOLFBALL SIZE HAIL NEAR BRISTOW.
1135 PM OKFUSKEE GOLFBALL SIZE HAIL NEAR OKFUSKEE.
05/07/94
1210 AM OKFUSKEE GOLFBALL SIZE HAIL NEAR BOLEY.
1243 AM OKFUSKEE NICKEL SIZE HAIL NEAR OKEMAH.Special weather statement, May 7, 2:55 AM CDT, 1 hour 8 minutes before
OKC061-077-091-101-107-111-121-070900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 255 AM CDT SAT MAY 7 1994 ...TORNADO WATCH 195 HAS BEEN CANCELLED... THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 400 AM HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS IN SOUTHEAST OKLAHOMA HAVE BEEN WEAKENING. THE ATMOSPHERE HAS BECOME LESS FAVORABLE FOR TORNADIC AND/OR SEVERE THUNDERSTORMS TO DEVELOP. THUS THE WATCH HAS BEEN CANCELLED.
Local storm report, May 7, 2:56 AM CDT, 1 hour 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
245 AM CST SAT MAY 7 1994
...STORM REPORTS FROM FRIDAY EVENING MAY 6TH AND EARLY THIS MORNING
MAY 7TH...
TIME(CST) COUNTY EVENT
613 PM WASHINGTON TORNADO 3 MILES SOUTH OF COPAN.
610 PM NOWATA LARGE TREE LIMBS DOWN IN NOWATA.
630 PM WASHINGTON TORNADO 1 MILE EAST OF COPAN.
715 PM OSAGE GOLFBALL SIZE HAIL 1 MILE WEST OF BURBANK
721-725PM OSAGE TORNADO PATH 2-3 MILES LONG AND 200 YARDS
WIDE FROM SOUTH END OF KAW DAM EXTENDING
EAST-SOUTHEASTWARD. THREE MOBIL HOMES
DESTROYED...10 MOBILE HOMES DAMAGED.
OTHER FRAME HOMES HAD ROOF DAMAGE.
NUMEROUS POWER LINES AND TREES ALSO
DOWN.
726 PM OSAGE TORNADO 10 MILES WEST OF BURBANK.
729 PM OSAGE WINDS TO 70 MPH 8 MILES SOUTHEAST OF
PONCA CITY.
730 PM OSAGE PENNY SIZE HAIL IN BURBANK.
730 PM OSAGE TORNADO 7 MILES WEST-SOUTHWEST OF
BURBANK.
739 PM OSAGE GOLFBALL SIZE HAIL IN BURBANK.
808 PM OSAGE TORNADO 8 MILES NORTHWEST OF RALSTON.
810 PM NOWATA GOLFBALL SIZE HAIL IN NOWATA.
820 PM ROGERS DIME SIZE HAIL NEAR CLAREMORE.
837 PM PAWNEE TORNADO 7 MILES NORTH-NORTHWEST OF
PAWNEE.
845 PM PAWNEE TORNADO OVER HIGHWAY 18 NORTH OF PAWNEE.
853 PM PAWNEE TRANSFORMERS DAMAGED BY WINDS 5 MILES
NORTH OF PAWNEE. 80-100 MPH WINDS NEAR
JUNCTION OF HIGHWAYS 18 AND 15. TREE AND
SIGN DAMAGE.
900 PM NOWATA BASEBALL SIZE HAIL IN NOWATA.
910 PM PAWNEE 5-6 MILES NORTHWEST OF PAWNEE.
915 PM PAWNEE QUARTER SIZE HAIL 4 MILES WEST OF
CLEVELAND.
930 PM PAWNEE SOFTBALL SIZE HAIL AND 60-70 MPH WINDS
NEAR MERRAMAC. 2-3 MILES OF POWER POLES
DOWN 5-8 MILES NORTH OF PAWNEE.
952 PM CREEK TORNADO 4 MILES WEST OF OILTON.
1009 PM CREEK BASEBALL SIZE HAIL NEAR OILTON.
1017 PM CREEK BASEBALL SIZE HAIL 7 MILES SOUTH OF
OILTON.
1019 PM CREEK TORNADO NEAR DRUMWRIGHT.
1025 PM CREEK TREES DOWN AND QUARTER SIZE HAIL IN
DRUMWRIGHT.
1032 PM CREEK BASEBALL SIZE HAIL IN DRUMWRIGHT.
1042 PM CREEK GOLFBALL SIZE HAIL NEAR SHAMROCK.
1043 PM CREEK GOLFBALL SIZE HAIL NEAR DEPEW.
1054 PM CREEK GOLFBALL SIZE HAIL NEAR BRISTOW.
1135 PM OKFUSKEE GOLFBALL SIZE HAIL NEAR OKFUSKEE.
05/07/94
1210 AM OKFUSKEE GOLFBALL SIZE HAIL NEAR BOLEY.
1243 AM OKFUSKEE NICKEL SIZE HAIL NEAR OKEMAH.Special weather statement, May 7, 2:58 AM CDT, 1 hour 5 minutes before
OKC061-077-091-101-107-111-121-070900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 255 AM CDT SAT MAY 7 1994 ...TORNADO WATCH 195 HAS BEEN CANCELLED... THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 400 AM HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS IN SOUTHEAST OKLAHOMA HAVE BEEN WEAKENING. THE ATMOSPHERE HAS BECOME LESS FAVORABLE FOR TORNADIC AND/OR SEVERE THUNDERSTORMS TO DEVELOP. THUS THE WATCH HAS BEEN CANCELLED.
Special weather statement, May 7, 3:45 AM CDT, 18 minutes before
OKZ054-059-060-070945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 345 AM CDT SAT MAY 7 1994 ...A STRONG THUNDERSTORM WAS MOVING INTO WESTERN PAWNEE COUNTY... AT 340AM...WEATHER SERVICE RADAR SHOWED A THUNDERSTORM WITH VERY HEAVY RAIN AND POSSIBLY SOME HAIL ABOUT 10 MILES NORTHWEST OF THE CITY OF PAWNEE. THE STORM WAS MOVING EAST SOUTHEAST AT 25 MPH AND WILL MOVE INTO WESTERN PAWNEE COUNTY BY 4AM. OTHER THUNDERSTORM WERE NORTH OF A LINE FROM NOWATA TO STILLWATER. LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 7, 3:46 AM CDT, 17 minutes before
OKZ054-059-060-070945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 345 AM CDT SAT MAY 7 1994 ...A STRONG THUNDERSTORM WAS MOVING INTO WESTERN PAWNEE COUNTY... AT 340AM...WEATHER SERVICE RADAR SHOWED A THUNDERSTORM WITH VERY HEAVY RAIN AND POSSIBLY SOME HAIL ABOUT 10 MILES NORTHWEST OF THE CITY OF PAWNEE. THE STORM WAS MOVING EAST SOUTHEAST AT 25 MPH AND WILL MOVE INTO WESTERN PAWNEE COUNTY BY 4AM. OTHER THUNDERSTORM WERE N.ORTH OF A LINE FROM NOWATA TO STILLWATER. LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 47 min |
| May 6, 7:56 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 49 min |
| May 6, 8:03 PM CDT | Tornado Warning | TSA | Nowata | 42 min |
| May 6, 8:12 PM CDT | Tornado Warning | TSA | Rogers | 63 min |
| May 6, 8:38 PM CDT | Tornado Warning | TSA | Pawnee | 67 min |
| May 6, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| May 6, 9:23 PM CDT | Tornado Warning | TSA | Creek | 67 min |
| May 6, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| May 6, 10:18 PM CDT | Tornado Warning | TSA | Creek | 57 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 68 min |
| May 6, 11:15 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 60 min |
| May 6, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| May 6, 11:47 PM CDT | Tornado Warning | TSA | Okfuskee | 43 min |
| May 7, 12:14 AM CDT | Tornado Warning | TSA | Okfuskee | 46 min |
| May 7, 12:37 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 53 min |
| May 7, 1:29 AM CDT | Tornado Warning | TSA | Pittsburg | 45 min |
| May 7, 4:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| May 7, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| May 7, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 7, 5:38 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 52 min |
| May 7, 6:04 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 56 min |
| May 7, 6:35 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| May 7, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 41 min |
| May 7, 7:50 AM CDT | Severe Thunderstorm Warning | TSA | Latimer | 40 min |
| May 7, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| May 7, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.